A fractional-order epidemic model with time-delay and nonlinear incidence rate

Research output: Contribution to journalArticlepeer-review

80 Citations (Scopus)

Abstract

In this paper, we provide an epidemic SIR model with long-range temporal memory. The model is governed by delay differential equations with fractional-order. We assume that the susceptible is obeying the logistic form in which the incidence term is of saturated form with the susceptible. Several theoretical results related to the existence of steady states and the asymptotic stability of the steady states are discussed. We use a suitable Lyapunov functional to formulate a new set of sufficient conditions that guarantee the global stability of the steady states. The occurrence of Hopf bifurcation is captured when the time-delay τ passes through a critical value τ*. Theoretical results are validated numerically by solving the governing system, using the modified Adams-Bashforth-Moulton predictor-corrector scheme. Our findings show that the combination of fractional-order derivative and time-delay in the model improves the dynamics and increases complexity of the model. In some cases, the phase portrait gets stretched as the order of the derivative is reduced.

Original languageEnglish
Pages (from-to)97-105
Number of pages9
JournalChaos, Solitons and Fractals
Volume126
DOIs
Publication statusPublished - Sep 2019

Keywords

  • Bifurcation theory
  • Fractional calculus
  • SIR
  • Stability
  • Time-delay

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematics(all)
  • Physics and Astronomy(all)
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'A fractional-order epidemic model with time-delay and nonlinear incidence rate'. Together they form a unique fingerprint.

Cite this